Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 997, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 27, 2012, 2:50 PM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2012, 2:50 PM PDT (21:50 UTC)
- Expired
- May 29, 2012, 3:00 AM PDT
- In force
- 36 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
058 WHUS76 KSEW 272150 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 250 PM PDT SUN MAY 27 2012 PZZ131-132-134-280600- /O.CAN.KSEW.SC.Y.0996.000000T0000Z-120528T0700Z/ /O.NEW.KSEW.SC.Y.0997.120528T0000Z-120528T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 250 PM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WIND AND WAVES...WEST WIND RISING TO 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET THROUGH THIS EVENING. WIND AND WIND WAVES EASING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-280400- /O.NEW.KSEW.SC.Y.0997.120527T2150Z-120528T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 250 PM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WIND AND WAVES...SOUTH TO SOUTHWEST WIND 15 TO 25 KNOTS...BECOMING NORTHWEST 10 TO 15 KNOTS LATER THIS EVENING. WINDS WAVES 2 TO 4 FEET...SUBSIDING TO 1 OR 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
946 WHUS76 KSEW 280116 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 616 PM PDT SUN MAY 27 2012 PZZ150-153-156-170-173-176-280400- /O.EXA.KSEW.SC.Y.0997.000000T0000Z-120528T0400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 616 PM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WIND AND WAVES...SOUTH TO SOUTHWEST WIND 15 TO 25 KNOTS... BECOMING NORTHWEST 10 TO 15 KNOTS LATER THIS EVENING. WINDS WAVES 2 TO 4 FEET...SUBSIDING TO 1 OR 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-280400- /O.CON.KSEW.SC.Y.0997.000000T0000Z-120528T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 616 PM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND AND WAVES...SOUTH TO SOUTHWEST WIND 15 TO 25 KNOTS... BECOMING NORTHWEST 10 TO 15 KNOTS LATER THIS EVENING. WINDS WAVES 2 TO 4 FEET...SUBSIDING TO 1 OR 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-134-280700- /O.CON.KSEW.SC.Y.0997.000000T0000Z-120528T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 616 PM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...WEST WIND RISING TO 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET THROUGH THIS EVENING. WIND AND WIND WAVES EASING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
989 WHUS76 KSEW 280356 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 856 PM PDT SUN MAY 27 2012 PZZ130-150-153-156-170-173-176-280500- /O.CAN.KSEW.SC.Y.0997.000000T0000Z-120528T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 856 PM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. A WEAK FRONT WILL MOVE OVER WESTERN WASHINGTON TONIGHT AND DISSIPATE. SEE THE FORECAST FOR DETAILS. $$ PZZ134-280500- /O.CAN.KSEW.SC.Y.0997.000000T0000Z-120528T0700Z/ ADMIRALTY INLET- 856 PM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. A WEAK FRONT WILL MOVE OVER WESTERN WASHINGTON TONIGHT AND DISSIPATE. SEE THE FORECAST FOR DETAILS. $$ PZZ131-132-281715- /O.EXT.KSEW.SC.Y.0997.000000T0000Z-120529T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 856 PM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET...SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
458 WHUS76 KSEW 281527 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 827 AM PDT MON MAY 28 2012 PZZ131-132-282330- /O.CON.KSEW.SC.Y.0997.000000T0000Z-120529T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 827 AM PDT MON MAY 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WIND AND WAVES...WEST WIND RISING TO 15 TO 25 KNOTS THIS AFTERNOON WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
506 WHUS76 KSEW 282138 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 238 PM PDT MON MAY 28 2012 PZZ131-132-290545- /O.CON.KSEW.SC.Y.0997.000000T0000Z-120529T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 238 PM PDT MON MAY 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 27, 8:57 AM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, May 27, 8:57 AM PDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
857 AM PDT SUN MAY 27 2012
CORRECTED MARINE ADVISORIES.
.SYNOPSIS...LOW LEVEL ONSHORE FLOW OVER WESTERN WASHINGTON WILL
WEAKEN THIS AFTERNOON WITH PLENTY OF CLOUD COVER ACROSS THE AREA. A
WEAK FRONT AND AN APPROACHING UPPER LEVEL TROUGH WILL KEEP CLOUDS
AND A CHANCE OF SHOWERS ACROSS THE AREA TONIGHT THROUGH MEMORIAL
DAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING DRIER WEATHER TO THE
AREA ON TUESDAY. A SERIES OF FRONTAL SYSTEMS WILL GIVE CLOUDS AND A
CHANCE OF PRECIPITATION DURING THE LATTER HALF OF NEXT WEEK.
&&
.SHORT TERM...MARINE STRATUS PRETTY MUCH COVERS ALL OF WESTERN
WASHINGTON THIS MORNING EXCEPT NORTH OF THE SAN JUANS OVER THE
STRAIT OF GEORGIA AND THE FAR NORTHERN CASCADES NORTH OF MOUNT BAKER
AND NEAR THE CREST. THE CLOUD LAYER APPEARS TO BE THINNING FROM THE
WEST WITH TOPS NEAR 4000 FT AT BASES 030-035. EARLIER...A FEW SMALL
RAINDROPS OR SOME PATCHY LIGHT DRIZZLE WAS SEEN OVER THE INTERIOR
LOWLANDS AND SOME SPRINKLES ARE BEING REPORTED AT ASTORIA. BUT
CONDITIONS ARE PRETTY DRY UNDER THE MARINE LAYER THIS MORNING. IN
THE MEAN TIME...A STRETCHING AND WEAKENING FRONT SITS FROM NORTHERN
VANCOUVER ISLAND TO JUST WEST OF BUOY 46206 AND SOUTHWARD JUST
OUTSIDE THE COASTAL WATERS. THE COASTAL RADAR SHOWS SHOWER ACTIVITY
AHEAD OF THIS FRONT OVER THE COASTAL WATERS THAT APPEARS TO BE
WEAKENING AT ITS LEADING EDGE AS IT MOVES EASTWARD.
MODELS APPEAR REASONABLE IN PRODUCING SOME BREAKS IN THE MARINE
LAYER OVER THE INTERIOR EARLY THIS AFTERNOON AS ONSHORE PRESSURE
GRADIENTS CONTINUE TO RELAX AND INSOLATION CONTRIBUTES TO GRADUAL
EROSION OF THE CLOUD LAYER FROM BELOW. ANY PARTIAL CLEARING WILL BE
BRIEF THOUGH AS FRONTAL MOISTURE OFFSHORE APPROACHES. MID LEVEL
CLOUDS ON THE COAST WILL LOWER THIS AFTERNOON AND THERE IS A CHANCE
THAT SOME OF THE SHOWER ACTIVITY WILL HIT THE IMMEDIATE COASTLINE.
HOWEVER THE BULK OF THE ACTIVITY WILL REMAIN OVER THE WATERS TODAY
THEN WILL MOVE IN VERY LATE IN THE AFTERNOON OR IN THE EVENING. THE
OVERALL COVERAGE OF THE SHOWER ACTIVITY WILL TEND TO DECREASE AS THE
STRETCHING FRONT MOVES ONSHORE AND CONTINUES TO WEAKEN.
THE REMNANTS OF THE FRONT WILL STALL OVER THE INTERIOR LATE TONIGHT
AND MONDAY. THE ECMWF INCREASES THE COVERAGE OF SHOWERS SOMEWHAT
OVER THE INTERIOR MONDAY AS THE UPPER LEVEL TROUGH NOW SEEN CENTERED
NEAR 150W SWINGS ACROSS THE AREA. BOTH THE ECMWF AND GFS ALSO
INCREASE ONSHORE PRES GRADIENTS MIDDAY MONDAY WITH THE UPPER TROUGH.
MAXIMUM TEMPERATURES TODAY WILL TOP OUT IN THE MID AND UPPER 50S
ALONG THE COAST AND MAINLY IN THE LOWER 60S INLAND. WITH ALL THE
CLOUDS AND ONSHORE FLOW...A DEGREE OR TWO COOLING IS ON TAP FOR
MEMORIAL DAY ALONG WITH AN INCREASE IN SHOWER CHANCES INLAND.
MODELS SHOW THE UPPER TROUGH SWINGING EAST INTO MONTANA BY LATER
TUESDAY AND A PROGRESSIVE BUT FLAT UPPER RIDGE MOVING ACROSS WESTERN
WASHINGTON. THE 12Z NAM HINTS THAT CURRENT MAXIMUM TEMPERATURES FOR
TUESDAY MAY BE A COUPLE DEGREES TOO HIGH AS THE DAY WILL START WITH
CLOUD COVER AND WILL BE FOLLOWED BY THICKENING MID AND HIGH CLOUDS
DURING THE AFTERNOON. WILL TAKE ANOTHER LOOK AT THAT AFTER ALL THE
12Z GUIDANCE COMES IN.
GRIDS AND DIGITAL FORECASTS WERE UPDATED TO ACCOUNT FOR THE GREATER
COVERAGE OF SHOWER ACTIVITY OVER THE COASTAL WATERS TODAY. OTHERWISE
FORECASTS APPEAR TO BE IN GOOD SHAPE AND NO UPDATES ARE REQUIRED.
ALBRECHT
.LONG TERM...PREVIOUS LONG TERM DISCUSSION FOLLOWS...THE 00Z GFS RUN
CONTINUING THE TREND OF COMING MORE IN LINE WITH WHAT THE ECMWF HAS
BEEN GOING FOR ON WEDNESDAY...A FRONT MOVING THROUGH THE AREA. THE
ECMWF CONTINUES TO BE STRONGER AND WETTER WITH THIS FEATURE THAN THE
GFS. THE MODELS HAVE FLIP FLOPPED ON THURSDAY WITH THE 00Z GFS
BRINGING ANOTHER SYSTEM INTO THE AREA WHILE THE ECMWF TRIES TO BUILD
AN UPPER LEVEL RIDGE OVER THE AREA. THE GFS BRINGS ANOTHER SYSTEM
INTO THE AREA ON FRIDAY FOLLOWED BY SOME WEAK TROUGHINESS FOR
SATURDAY. THE ECMWF IS SLOWER WITH THE SYSTEM FOR FRIDAY HOLDING IT
OFF UNTIL FRIDAY NIGHT INTO SATURDAY. WITH THE LACK OF ANY
CONSISTENCY IN THE MODELS BEYOND WEDNESDAY WILL STAY WITH THE CHANCE
POP SCENARIO FOR THURSDAY THROUGH SATURDAY. IF THE 12Z GFS COMES IN
WET AGAIN FOR WEDNESDAY LOOK FOR THE POPS TO BE RAISED INTO THE
LIKELY CATEGORY. FELTON
&&
.AVIATION...THE PAC NW WILL REMAIN BETWEEN SYSTEMS THROUGH TONIGHT.
AN UPPER LEVEL TROUGH WILL WILL MOVE OVER WRN WA ON MON. LIGHT WLY
FLOW ALOFT...BECOMING SWLY ON MON. STABLE ATMOSPHERE. MOIST IN THE
LOW LEVELS AND SOMEWHAT MOIST IN THE MID LEVELS. LOW LEVEL ONSHORE
FLOW WILL PERSIST THROUGH MON WITH STRATUS DOMINATING THE SKIES.
2500-3500 FT CIGS MAY SCATTER FOR A PERIOD FROM MID AFTERNOON
THROUGH EARLY EVENING...THEN FILLING BACK IN. CIGS NOT LIKELY TO
BREAK ON MON.
KSEA...SW WIND 5-10 KT. CIGS AROUND 2500-3000 FEET...POSSIBLY
SCATTERING AFTER 21Z. OVC CIGS SHOULD FILL BACK IN BY 04Z TONIGHT.
&&
.MARINE...GRADIENTS AND WINDS ARE EASING IN THE STRAIT.
HOWEVER...MODELS INDICATE THE KUIL-KBLI GRADIENT WILL PICK BACK UP
LATER TODAY AND THIS EVENING. THE NAM/4KM WRF INDICATE LOW END SMALL
CRAFT WINDS RE-DEVELOPING. DECIDED TO GO WITH ANOTHER SMALL CRAFT
FOR THE CENTRAL/E STRAIT FROM MID AFTERNOON THROUGH THE EVENING. I
ALSO INCLUDED ADMIRALTY INLET TO ACCOUNT FOR THE FAR NORTH PORTION.
THE SOUTH PART OF ADMIRALTY INLET WILL BE DOMINATED BY LIGHT S WIND.
ONSHORE FLOW INCREASES AGAIN ON MON. EXPECT ANOTHER ROUND OF SMALL
CRAFT WINDS IN THE STRAIT LATE IN THE DAY/EVENING HOURS.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA
AND THE ADMIRALTY INLET AREA FROM THIS AFTERNOON THROUGH
THIS EVENING.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:16 AM PDT | Small Craft Advisory | SEW | 7 hr |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.